Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 115, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 21, 2017, 1:54 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 1:54 PM CDT (18:54 UTC)
- Expired
- May 21, 2017, 2:29 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 34 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3428 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.9
The text
As transmitted.
865
WUUS54 KLCH 211854
SVRLCH
LAC011-115-211945-
/O.NEW.KLCH.SV.W.0115.170521T1854Z-170521T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
154 PM CDT SUN MAY 21 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Beauregard Parish in southwestern Louisiana...
Southeastern Vernon Parish in west central Louisiana...
* Until 245 PM CDT
* At 153 PM CDT, severe thunderstorms were located along a line
extending from near De Ridder to 7 miles northwest of Dry Creek,
moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rosepine, Pitkin, Sugartown, Fort Polk, De Ridder, Deridder, Tulla,
Fullerton, Cravens, Pickering and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3097 9288 3088 9296 3088 9298 3085 9298
3060 9318 3065 9337 3110 9333
TIME...MOT...LOC 1853Z 196DEG 20KT 3081 9331 3075 9312
HAIL...<.75IN
WIND...60MPH
$$
TWH3 follow-up statements
522 WWUS54 KLCH 211907 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 207 PM CDT SUN MAY 21 2017 LAC011-115-211945- /O.CON.KLCH.SV.W.0115.000000T0000Z-170521T1945Z/ Beauregard LA-Vernon LA- 207 PM CDT SUN MAY 21 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHEASTERN BEAUREGARD AND SOUTHEASTERN VERNON PARISHES... At 207 PM CDT, severe thunderstorms were located along a line extending from De Ridder to 7 miles west of Sugartown, moving north at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Rosepine, Fort Polk, De Ridder, Deridder, Tulla, Fullerton, Cravens and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3099 9296 3066 9317 3071 9336 3110 9333 TIME...MOT...LOC 1907Z 191DEG 19KT 3084 9331 3083 9314 HAIL...<.75IN WIND...60MPH $$ TWH
547
WWUS54 KLCH 211920
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
220 PM CDT SUN MAY 21 2017
LAC011-115-211945-
/O.CON.KLCH.SV.W.0115.000000T0000Z-170521T1945Z/
Beauregard LA-Vernon LA-
220 PM CDT SUN MAY 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN BEAUREGARD AND SOUTHEASTERN VERNON PARISHES...
At 220 PM CDT, severe thunderstorms were located along a line
extending from Rosepine to 7 miles southwest of Cravens, moving north
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rosepine, Fort Polk, De Ridder, Deridder, Fullerton, Cravens and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3096 9298 3073 9316 3077 9336 3110 9333
3099 9296
TIME...MOT...LOC 1920Z 192DEG 21KT 3092 9331 3091 9314
HAIL...<.75IN
WIND...60MPH
$$
TWH366
WWUS54 KLCH 211929
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
229 PM CDT SUN MAY 21 2017
LAC011-115-211939-
/O.CAN.KLCH.SV.W.0115.000000T0000Z-170521T1945Z/
Beauregard LA-Vernon LA-
229 PM CDT SUN MAY 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAUREGARD AND
SOUTHEASTERN VERNON PARISHES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 3096 9298 3073 9316 3077 9336 3110 9333
3099 9296
TIME...MOT...LOC 1926Z 196DEG 20KT 3095 9330 3094 9313
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:49 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 21, 12:49 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1249 PM CDT Sun May 21 2017 .AVIATION... Thunderstorms have developed along the stalled front extending along the I-10 corridor. The greatest coverage of thunderstorms is currently in the vicinity of KLCH and is expected to prevail over the next few hours before moving northward. For the rest of the area terminals, VCTS is expected as additional thunderstorms develop and lift northward through the afternoon. Any thunderstorms that do move over a terminal will be capable of very heavy rainfall that could temporarily reduce visibilities down to 1SM. Thunderstorm activity should decrease late this afternoon giving way to MVFR/VFR conditions with light and variable winds. MVFR conditions are expected by later this evening with the ample moisture and the thunderstorm remaining in the vicinity. && .PRELIMINARY POINT TEMPS/POPS... AEX 66 71 61 79 / 30 80 70 50 LCH 69 75 65 81 / 50 80 80 50 LFT 72 78 66 81 / 30 80 80 70 BPT 71 79 65 83 / 50 80 70 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, May 21, 3:41 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 341 AM CDT Sun May 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 220845- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 341 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A frontal boundary is pushing down towards the coast and is expected to get hung up along the coast this morning. We are looking at showers and thunderstorms today into tonight as the front stalls. Storms today will produce gusty winds...cloud to ground lightning... small hail and periods of torrential rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday More showers and thunderstorms are on tap for Monday into Tuesday as a series of shortwaves will move down and through the region supporting showers and thunderstorms. These storms are expected to produce two to three inches of rainfall prior to the next cold front that is expected through midday on Tuesday with winds becoming north. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-220845- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 341 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will produce gusty winds and rough seas in and around thunderstorm activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms are expected on Monday and Tuesday as storms will continue to develop along the stalled frontal boundary. A stronger cold front will push through on Tuesday afternoon with storms ending and winds becoming north. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 21, 1:00 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
100 PM CDT SUN MAY 21 2017
LAZ030-031-041-211900-
Calcasieu-Allen-Beauregard-
100 PM CDT SUN MAY 21 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEAUREGARD...
NORTHWESTERN CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
At 1259 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Devils Pocket to Topsy. Movement was
north at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lake Charles, Singer, Fields, De Quincy, Ragley, Dequincy, Longville,
Lunita, Bivens, Bancroft, Oretta and Gillis.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3043 9373 3042 9372 3044 9370 3048 9372
3051 9371 3053 9372 3059 9371 3059 9368
3061 9369 3066 9367 3065 9303 3042 9309
3042 9313 3038 9313 3038 9311 3033 9312
3035 9375
TIME...MOT...LOC 1759Z 192DEG 10KT 3045 9372 3044 9312
TWHSpecial weather statement, May 21, 1:44 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Lake Charles LA 144 PM CDT SUN MAY 21 2017 LAZ027-030-031-211930- Allen-Beauregard-Vernon- 144 PM CDT SUN MAY 21 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BEAUREGARD... SOUTHERN VERNON AND NORTH CENTRAL ALLEN PARISHES... At 143 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Merryville to near Dry Creek. Movement was northeast at 25 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Rosepine, Dry Creek, Singer, Pitkin, Sugartown, De Ridder, Grant, Deridder, Longville, Tulla, Cravens and Bundick Lake. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3099 9342 3097 9285 3060 9304 3060 9357 TIME...MOT...LOC 1843Z 205DEG 22KT 3073 9349 3071 9305 TWH
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:22 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 113 min |
| May 21, 1:00 PM CDT | Special Weather Statement | LCH | Beauregard | 60 min |
| May 21, 1:44 PM CDT | Special Weather Statement | LCH | Beauregard | 46 min |
| May 21, 4:03 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 33 hr |
| May 21, 4:15 PM CDT | Special Weather Statement | LCH | Cameron | 45 min |
| May 21, 4:24 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| May 21, 4:36 PM CDT | Special Marine Warning | LCH | 24 min | |
| May 21, 4:50 PM CDT | Special Weather Statement | LCH | Saint Martin | 25 min |
| May 21, 5:06 PM CDT | Special Weather Statement | LCH | Saint Landry | 24 min |
| May 21, 5:46 PM CDT | Special Weather Statement | LCH | Saint Martin, Vermilion | 29 min |
| May 21, 6:20 PM CDT | Special Weather Statement | LCH | Iberia | 25 min |
| May 21, 6:59 PM CDT | Special Marine Warning | LCH | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.